Alert archive / Arizona / Red Flag Warnings in 2026

Red Flag Warning 2, NWS Tucson, AZ

March 27, 20264 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Mar 27, 2026, 8:54 AM MST for 4 counties in Arizona. It took effect at Mar 27, 2026, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 8:54 AM MST (15:54 UTC)
In effect from
Mar 27, 2026, 12:00 PM MST
Expired
Mar 27, 2026, 8:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

196 
WWUS85 KTWC 271554
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
854 AM MST Fri Mar 27 2026

AZZ152-280000-
/O.NEW.KTWC.FW.W.0002.260327T1900Z-260328T0300Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
854 AM MST Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
very high fire danger, which is in effect from noon today to 8 PM
MST this evening.

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...From Noon MST today through 8 PM MST this evening.

* WINDS...Southeast to east winds 20 to 25 mph with gusts up to 45
  mph. The strongest winds will be across the southeast to east
  aligned valleys and along the leeward side of the terrain.

* RELATIVE HUMIDITY...Between 9 and 14 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
708 
WWUS85 KTWC 280004
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
504 PM MST Fri Mar 27 2026


AZZ152-280300-
/O.CON.KTWC.FW.W.0002.000000T0000Z-260328T0300Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
504 PM MST Fri Mar 27 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH
FIRE DANGER FOR FIRE WEATHER ZONE 152...

* AFFECTED AREA...Fire Weather Zone 152.

* TIMING...Until 8 PM MST this evening.

* WINDS...Southeast 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
693 
WWUS85 KTWC 280258
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
758 PM MST Fri Mar 27 2026


AZZ152-280400-
/O.EXP.KTWC.FW.W.0002.000000T0000Z-260328T0300Z/
Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
758 PM MST Fri Mar 27 2026

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONE 152...

While winds will remain elevated tonight, relative humidity
values have increased. THerefore, the Red Flag Warning will be
allowed to expire. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 27, 1:49 AM MST, 7 hours 5 minutes earlier.

Area forecast discussion, Mar 27, 1:49 AM MST, 7 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
149 AM MST Fri Mar 27 2026

.SYNOPSIS...
Another day of record to near record high temperatures across
southeast Arizona today. High temperatures then gradually lower
through the middle of next week, but still remain above normal.
Breezy to locally windy conditions today across Cochise, Graham and
Greenlee counties, spreading westward across the rest of southeast
Arizona tonight and Saturday. Moisture increases over the weekend,
which will result in a chance of showers and thunderstorms late
Saturday into early next week.

&&

.DISCUSSION...The upper level pattern currently has strong high
pressure aloft centered over west Texas and northeastern Mexico,
shifting eastward through the weekend into central/eastern Texas.
Near zonal flow then prevails across southeast Arizona early next
week. A storm system moves across the western United States during
the middle to latter part of next week.

Southeast Arizona will see one more day of record to near record
high temperatures today, with temperatures topping out at 15-20
degrees above normal.

Surface high pressure will extend from the midwest into east central
New Mexico later today through midday Saturday, which will result in
a strong pressure gradient across southeast Arizona. This will bring
strong and gusty east/southeast winds this afternoon across Cochise,
Graham and Greenlee counties, with breezy to locally windy easterly
winds overspreading all of southeast Arizona tonight into Saturday
morning. Wind speeds will be 15-20 mph and gusts to around 35 mph
this afternoon across eastern areas and 15-25 mph with gusts up to
40 mph tonight and Saturday morning across much of southeast
Arizona. Near critical fire weather conditions are expected east of
Tucson this afternoon and evening before relative humidity values
begin to increase.

As the upper high shifts eastward over the weekend, moisture will
move into the region. This will result in a slight chance (10-20
percent) of showers and thunderstorms late Saturday, increasing to
20-30 percent Sunday and Monday, mainly from Sells eastward.
Precipitation totals will be light, generally less than one-tenth of
an inch. Dry lightning will also be possible with the thunderstorms.
Model PW's increase to between 0.50"-0.60" Saturday evening and then
to 0.75"-0.85" Sunday and Monday (~98th percentile). Temperatures
lower 7-9 degrees Saturday and Sunday, but will still be around 10
degrees above normal.

Westerly zonal flow early next week pushes the moisture to our east
Monday night and Tuesday for a return to dry conditions. High
temperatures lower another 1-3 degrees Monday and Tuesday of next
week, but still 7-10 degrees above normal.

The ensembles/deterministic models depict an active pattern during
the middle to latter part of next week, with a large storm system
moving into the Pacific Northwest and troughing across the western
United States. Model differences exist on the depth/strength of the
trough. At this time, the forecast has a chance of showers late
Tuesday night/Wednesday, mainly to the east of Tucson. The forecast
for this period of time will be fine tuned over the next couple of
days as the models come into better consensus.

The CPC 6-10 day and 8-14 day outlooks have temperatures leaning
above normal (40-54 percent) and precipitation near normal.

&&

.AVIATION ...Valid through 28/12Z.
Clear skies/SKC conditions thru 28/02Z, then FEW-SCT clouds AOA 20k
ft AGL thru the remainder of the forecast period. SFC wind less than
10 kts and variable in direction thru 27/17Z. Between 27/17Z and
27/03Z, ELY/SELY SFC wind at 10-15 kts from KTUS westward and 15-22
kts and gusts to 25-30 kts east of KTUS in the vicinity of KALK,
KDUG and KSAD. Aft 27/03Z, ELY/SELY SFC wind at 15-22 kts and gusts
to around 30 kts areawide, persisting thru the end of the forecast
period. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...High temperatures will be 15-20 degrees above
normal again today. High temperatures will lower around 10 degrees
over the weekend through early next week, but will still remain
above normal. Minimum RH values at all elevations will be in the 5-
12 percent range today, with RH values increasing into the 15-25
percent range in the lower elevations across most of southeast
Arizona over the weekend. As moisture moves into the region this
weekend, it will result in a 10-20 percent chance of showers and
thunderstorms late Saturday, increasing to 20-30 percent Sunday and
Monday, mainly from Sells eastward. Precipitation totals will be
very light, generally less than one-tenth of an inch. Dry lightning
will also be possible with the thunderstorms. 20-foot winds will
become east to southeast across southeast Arizona today, persisting
through early Sunday. Wind speeds will be around 20 mph with gusts
to 35 mph across eastern areas (Cochise, Graham and Greenlee
counties) today. Wind speeds will be 15-25 mph and gusts to 35-40
mph tonight and Saturday morning across much of southeast Arizona.
Near critical fire weather conditions are expected today/this
evening across Cochise, Graham and Greenlee counties with the low RH
values. While wind speeds will likely be above critical thresholds
tonight and early Saturday in some locations, minimum RH values are
expected to be above critical thresholds.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Zell

Visit us on Facebook, X, YouTube, and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:01 AM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz30 hr
Mar 27, 8:01 AM MSTWind AdvisoryTWCCochise, Graham, Greenlee30 hr

Nearby

Red Flag Warnings in Arizona, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.